Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Northera

Northera

Greetings.
I have been taking Northera since the beginning of November 2018. My dosage is six capsules three times daily (18 in total).
Among other side effects, “reduced weight gain” is listed.
What does this mean? Is this weight0 loss?
I have lost a good deal of weight (12 lbs) since I began taking this drug. I seem to lose a pound or two monthly.
Truthfully, I don’t feel much better from the drug. Also, I always had low blood pressure, and Northera was prescribed to raise my levels so that I could… read more

A MyParkinsonsTeam Member said:

Hi Sarah.
For starters I’m not a cat named Chile. My husband did that. My name is Elly. Thanks for your response.
Yes, CVS Specialty at refill time always asks about side effects. I take 18 100 mg pills a day! Nobody ever told me not to lie down after taking the med; only not to sleep within four hours or so of bedtime.
Thanks for the heads up ... no pun intended!
As far as reduced weight gain is concerned, to me that sounded like an oxymoron. Do you lose weight or not? After asking my neurologist & CVS about this, with little satisfaction, I read this probably applies to reduced weight gain in infants. I will not be getting pregnant anytime soon so that should not be an issue.
I was never definitively diagnosed with nOH. I have always had low blood pressure and now it’s even lower . That’s why the doctor put me on Northera. I didn’t and still don’t get dizzy upon standing unless I stand for long periods. The drug has brought up my blood pressure a bit but not significantly, which has me questioning its benefits for me. In addition, I take Sinemet (1 1/2 25-100 mg 3 times daily) and Fludrocortisone to help raise my BP.
I try to exercise often and I think that doctors tend not to emphasize how important that is .
Thank you for adding me to your team and please keep me updated on how you’re doing .
Best,
Elly

posted about 1 year ago
A MyParkinsonsTeam Member said:

Hi,

I've been taking Northera about the same amount time as you have, and I have lost weight as well. I've also switched to a gluten-free, no dairy, no red meat diet, which I figured was leading to some of the weight loss. I take 300 mg in the am, 300mg midday, and 200 mg at dinnertime. When I refill my Northera Rx thru CVS specialty pharmacy, they always ask me about any new side effects.(Is that the case with you?) I hadn't thought of connecting it to my weight loss. I will tell them next time. (Although whenever I mention a side effect, it generates a flurry of paperwork for my doctor.) "Reduced weight gain"...I should ask them to define that as well! Northrea does help my nOH, as I've recently posted elsewhere here. I was getting very light-headed upon standing, —sometimes I actually had to crawl from one room to another because I'd get so faint when I stood up. Pat of my problem is that I have trouble staying hydrated enough. One thing that I don't like about Northera is the fact that you can't lie down within 3 hours of taking it. I take a total of 1550 mg/day of Rytary (an extended release formulation of C-L) over 6 doses (every 3 hours). I also take Amantadine and have a Neupro patch. I'll add you to my team,

Sarah

posted about 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in